MAUDE Adverse Event Report: COOK INC COONS DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC COONS DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during the stocking of inventory a coons dilator package was noted to be open/not sealed and the product slid out of the package.No patient contact occurred and no adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10: product received on: 28may2020.Investigation / evaluation: it was reported to cook that a coons dilator was being put into inventory and it was noted that the end of the packaging was not sealed as the product slid out.The device did not make patient contact.This incident was reported by vascular center of colorado llc, in the united states.No adverse effects were reported.A review of the complaint history, device history record, manufacturing instructions, and quality control of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned a coons dilator to cook for investigation.The bottom cook seal on the pouch is missing.No evidence of the seal is present, therefore the device is out of specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of product labeling could not be conducted because the coons dilator is not supplied with an instructions for use.A review of the device history record (dhr) was conducted as a part of the investigation.The dhr for the complaint lot recorded a related non-conformance, 1 device was reworked for an incomplete seal.The dhr for the pouch lot records no nonconformances.The calibration history for the sealer used for the packaging / sealing process for the complaint lot was reviewed, and there have been no calibration failures reported in the year prior to and after the manufacture date of the lot.A data base search revealed no additional complaints for the complaint lot from the field.One similar complaint was found for the related product family opened in 2017, however as there is only one similar complain in the previous three years, there is no recurring / systemic issue for this failure mode.Because adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and only one related complaints for this product family has been received in the previous three years, it was concluded that there is no evidence that additional nonconforming product exists in house or in field.Based on the information provided, the complaint product returned out of specification, and the resulting of the investigation, it was concluded the main cause of failure is a manufacturing and quality control deficiency.Operator retraining has been completed for the identified individual/operator that was responsible for the packaging process steps.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COONS DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10098662
Report Number1820334-2020-01009
Device Sequence Number11614685
Product Code DRE
UDI-Device Identifier00827002039322
UDI-Public(01)00827002039322(17)230401(10)13101294
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/01/2023
Device Model NumberN/A
Device Catalogue NumberJCD14.0-38-20-COONS
Device Lot Number13101294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1